MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G4 PLATINUM CONTINUOUS GLUCOSE MONITORING SYSTEM

DEXCOM, INC. DEXCOM G4 PLATINUM CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number MT22495-PNK
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 10/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Diabetes mellitus is a known cause of loss of consciousness.
 
Event or Problem Description
Dexcom was made aware on (b)(4) 2017, that on (b)(6) 2017, the patient experienced an intermittent audio alert and an adverse event.At 6:00am the patient missed an audio alert on the receiver and passed out.The patient's husband called 911 because he was unable to wake the patient up.When the emergency medical technician's (emt) arrived, they checked the patient's blood glucose (bg) meter reading and the value was 28 mg/dl.The emts administered the patient with intravenous (iv) glucose therapy.The patient regained consciousness at 6:30am.It was indicated that the patient was not taken to the hospital.At the time of contact, the patient was in stable condition.No additional patient or event information is available.The receiver was received for evaluation.An exterior visual inspection was performed, and the inspection passed.The receiver was charged and rebooted.A review of the downloaded data log did not observe any errors related to the customer complaint.Functional testing was performed, and the tests passed.A manual try it test was performed and the test passed.The receiver was opened for further evaluation.An internal visual inspection was performed, and the inspection passed.An intermittent speaker audio and resistance test was performed, and the tests passed.The reported event of intermittent audio output was not confirmed.A root cause could not be determined.

Brand Name
DEXCOM G4 PLATINUM CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
CONTINUOUS GLUCOSE MONITOR
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence drive
san diego CA 92121
MDR Report Key7047349
Report Number3004753838-2017-46247
Device Sequence Number11102110
Product Code MDS
UDI-Device Identifier20386270000167
UDI-Public20386270000167
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMT22495-PNK
Device Catalogue NumberSTK-RR-PNK
Device Lot Number5219359
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight51